MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15552-VFE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "doctor called to say there was an issue with the product.I have collected the sample and notice the dilator tip is fractured.Dr could not speak to me regarding how the dilator tip broke." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one image showing a safe sheath dilator.Signs of use were visible.Visual analysis revealed that the dilator tip was separated adjacent to the distal opening.The extrusion at the distal opening also appeared defective.The customer also returned one safe sheath/dilator assembly for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that the dilator tip was partially separated adjacent to the distal opening.Microscopic examination confirmed the partial separation and revealed that a section of the tip (at the distal opening) was fully separated.This separated piece was not returned.No other defects or anomalies were observed.The dilator outer diameter measured 0.2095", which is within the specification limits of 0.2090"-0.2120" per the safe sheath d-pro product drawing.The inner diameter at the distal tip measured 0.038", which is within the specification limits of 0.038"-0.039" per the safe sheath d-pro product drawing.A lab inventory guide wire was inserted through the distal tip.Despite the damage to the distal opening and the partial separation adjacent to the tip, the guide wire was able to pass completely through the extrusion.No abnormal resistance or blockages were observed.Performed per ifu statement, "thread dilator/sheath assembly over guidewire".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a separated dilator was confirmed through complaint investigation of the returned sample.Visual analysis revealed two points of separation towards the distal end.Based on the customer report, the sample received, and the comments from manufacturing, the root cause for this complaint is supplier related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 55 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20951515
Report Number9680794-2024-01243
Device Sequence Number18191585
Product Code MSD
UDI-Device Identifier10801902112726
UDI-Public(01)10801902112726(11)230905(17)260831(10)33F23G0551(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberCS-15552-VFE
Device Lot Number33F23G0551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown